Shock after injection: Hi everyone, just had... - Macular Society

Macular Society

3,895 members2,016 posts

Shock after injection

Annsandra13
Annsandra13

Hi everyone, just had my second scan to find out my bleed has stopped but I have quite a lot of leakage, sadly the start of leakage on my ther eye, it’s not near the Macular yet so I am back to monthly injections and scans, I got transferred to a new consultant who injected into the inside part of the eye, it felt a lot deeper and much more painful it seemed to take a little longer

I have seemed to go into shock and go cold and quite upset. I'm feeling concerned and sad about the situation although despite feeling shocked and cold my eye isn’t as uncomfortable as the former 3 injections. Wondering why the injection site was different, why it went deeper and maybe I didn’t receive as much anaesthetic as before.?

12 Replies
Hidden
Hidden

Hello Annsandra13. I am sorry you had such a bad experience. I feel for you. After my first injection I was very close to tears when I walked out of the clinic. So you see, it can be most distressing for any patient. I hope you have got over your shock now. It is often a very scary thing to go through, but if the bleeding has stopped then the injections are clearly working and are worth it in the end when all is said and done. Different injectors have different techniques and hence we have different experiences though I doubt that the depth of the injection varies. They have to stick to guidelines. Ask them for more anaesthetic drops next time you go for an injection. It may help. And ask the nurse to hold your hand - that too can be reassuring.

If you have the beginning of a leakage in the other eye, have they said it will be treated? I am sure it should be before any permanent damage occurs.

I wish you the very best for your next injection. Let us know how you fare. Finally, I am sending you a big hug to ease your sadness a little.

Annsandra13
Annsandra13 in reply to Hidden

Thanks for your lovely message of care and support, getting over the shock now just couldnt get warm for hours after it, think I needed more anaesthetic will chat it through next time.

The leakage on my good eye isn’t near the Macular for now but he will scan again in 4 weeks hopefully it won’t get any worse.

I hope you are going on ok, sending you lots of love and healing too.

Kindest regards

Ann xx

Sending you another big hug X

As ayayay says, if the bleeding has stopped then the inj are working - focus on that positive.

But I do understand your feelings of shock - we hope and try to keep positive without becoming too blinkered but when things don't go exactly as we imagined it can be devastating and we wonder why does it work for others and not us?

The fact is, it is working - just to a different schedule. Like everything in life we are on our own journey and our timetable is unique to us.

I can recommend counselling, a good cry, and learning as much as you can about your condition. The macular society are excellent.

As to the inj itself, the inj site will vary. Partly to spread the trauma to the eye and stop scarring, partly injector preference. I always find those in the upper part more painful than lower ( maybe the anaesthetic runs off and pools in the bottom?). Not sure what you mean by " inside" part but my understanding is that the guide clamp regulates the depth of inj which should be consistent regardless of location. It was probably a light anaesthetic that made it feel different. Be sure to tell them next time.

Be kind to yourself, vision problems are known to be akin to bereavement emotionally so take time to let the feelings wash over you, don't hang on, let them flow away.

Wishing you all the best moving forward xx

Hi , you are always so supportive and lovely, yes it is I suppose different when you move doctors, he had his own way of injecting which was lower than the previous one, I do think I didn’t have enough anaesthetic this time,

I will take your advice,

Any idea if the leakage fluid they are talking about can dissape like the bleed did? Also the left eye has started to leak but it isn’t near the Macular so they are watching this.

Thanks again for your kindness, it’s all about coming to terms and staying positive. Xxx sending love and healing to you too xx

Yes the fluid can go. At least mine did. The inj definitely saved my sight. But it may return or persist requiring ongoing inj. which can mean just a few more or many - it can be a rollercoaster. Do you have brvo? The treatment options for that vary a bit from wetmd.

Hi Eyesright, thanks again for responding, I am not sure if I have a bravo but looking it up it seems I may have, just wondering if laser is an option on the new leak that is starting, the consultant says it isn’t near the Macular at the moment.

I was hoping my 3 loaded injections would stop the leakage.

Also wondering if I should go on statins? I have slightly elevated cholesterol nut felt really ill on them when I tried them last time.

It’s a case of doing everything I can to keep as healthy as possible.

Hope you are doing ok, how long have you had The condition one eye or two? You are so well informed, it’s great to have your advice.

Thanks Ann x

Hi, I'm coming up to 4 years. Left eye had the bleed and oedema. Right eye has been fine until side effect of steroid implant - cataracts now in both eyes, left worse.

As laser causes its own permanent damage I believe they only use it depending where the problem is so they don't leave you worse off ( won't give it me as mine is too near the fovea).

My eye Dr definitely cited high cholesterol as affecting the eye and needing controlling. Suggest you speak to your gp. There are many statins and they can try you on others. However, I think there is still debate as to whether statins are good or not. Read up and make your own decision.

Don't know if it helps but I take macushield supplement as it has the recommended levels of xeanthin, mesoxeanthin and lutein. My gp prescribes them as my condition is still active - saves quite a bit of £.

Hi, I am sorry you have had so many problems bless you, you are always so ready to support, I suppose it’s all about coming to terms with the condition and the life changing effects.

I thought cholestral May have a part to play, are you on them?

I am on macushield too.

I am waiting to hear about the changes between the first and second scans.

Would you consider cataract surgery to help you? Are you still able to drive, I dread not being able to.

Sending you love and healing.

Ann xx

Hi, yes am on atorvastatin. I did stop for a while but was persuaded to go back on it. TBH I'm in two minds about them - I'll probably wean off them again at some point then back on again lol.

Thanks for your good wishes, much appreciated. I'm seeing cataract doc today, don't really want surgery but it's too blurry now and affecting pc work. Luckily am still drive legal in other eye ( but would take time to be confident with that alone although my hubby has done amazingly well). Not being able to read is my fear but worrying doesn't help so I try to focus on what I can do now ( my local charity shop does well from the many books I buy lol) - I've lost many friends and family and have one currently losing the fight to pancreatic cancer so to wake up each morning is a blessing. Good luck to you going forward x

Yes such wise words, dwelling on our poor sight is not going to do any good or help our eyes, it is quite hard not to think about it as we are so aware we have the condition on all that we do, having to change glasses etc, struggling to focus at times.

I hope all went well with your doctors appointment, I too have cataracts that they say can be sorted in 6 months but I have read it can cause more bleeds?

at the moment It would good to be told the leaks are more stable I suppose.

Let me know how you get on. Fingers crossed.

I love my research and reading, and do a lot of writing.

Love Ann x

It seems to me that every nurse has there own way of doing Injections

Yes you are right but this time I was fully aware of the needle going much deeper and it took longer for the injection to be given.

On reflection I don’t think I had as much anaesthetic given this time.

Thank you for responding, I hope all is going well for you.

Kind regards

Ann

You may also like...